MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ARTERIAL CATH SET: 22GA X 8CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW ARTERIAL CATH SET: 22GA X 8CM; CATHETER PERCUTANEOUS
Catalog Number SAC-00822-PBX
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "during the introduction of the seldinger guide, using the needle supplied in the kit, initial resistance was perceived.The guide was then retracted, which, as can be seen, was deformed.".Compression was applied to the puncture site.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "during the introduction of the seldinger guide, using the needle supplied in the kit, initial resistance was perceived.The guide was then retracted, which, as can be seen, was deformed." compression was applied to the puncture site.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one guide wire for analysis.The introducer needle was not returned.Signs of use were observed on the guide wire.Visual examination revealed the guide wire was unraveled towards the distal end.Multiple bends were observed throughout the guide wire body.The distal end of the core wire was broken and protruding out of the coil wire.Microscopic examination of the guide wire confirmed the core wire was broken adjacent to the distal weld and that the weld was present at the end of the coil wire.The exposed distal core wire tip was tapered at the point of separation.Both welds appeared full and spherical.Visual analysis could not be performed on the introducer needle as it was not returned.The broken core wire measured 349 mm in length, which is within the specification limits of 345-355 mm per guide wire product drawing; therefore, no pieces of the core wire appear to be missing.The outside diameter of the guide wire measured 0.515 mm which is within the specification limits of 0.508-0.533 mm per guide wire product drawing.Functional inspection of the guide wire could not be performed for this complaint investigation due to the damage to the returned guide wire.A manual tug test confirmed the proximal weld was intact.A device history record review was performed, and there were no relevant findings.The instructions for use (ifu) provided with the kit warns the user , "precaution: do not advance guidewire unless there is free blood flashback.Warning: to reduce the risk of guidewire damage, do not retract guidewire against edge of needle while in vessel.Precaution: use care when removing guidewire.If resistance is encountered, remove guidewire and catheter together as a unit.Use of excessive force may damage catheter or guidewire." the report of an unraveled guide wire was confirmed through complaint investigation of the returned sample , however, the introducer needle was not returned.The guide wire core wire was broken towards the distal end.Dimensional inspection and a device history record review did not reveal any evidence of a manufacturing related issue.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.0 pounds force.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error likely contributed to this event, however, the probable cause of guide wire and introducer needle resistance could not be determined based upon the information provided and without the introducer needle being returned for evaluation.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW ARTERIAL CATH SET: 22GA X 8CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21650524
Report Number3006425876-2025-00285
Device Sequence Number9328583
Product Code DQY
UDI-Device Identifier10801902129915
UDI-Public(01)10801902129915(11)241026(17)290831(10)71F24H1395(21)
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K171146
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSAC-00822-PBX
Device Lot Number71F24H1395
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2025
Supplement Date Received by Manufacturer05/02/2025
Initial Report FDA Received Date03/20/2025
Supplement Report FDA Received Date05/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown